North Dakota, 2005Damaging Wind in North Dakota, August 2, 2005
August 2, 2005 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 2, 1:46 PM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 2, 1:46 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
246 PM CDT TUE AUG 2 2005
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MODELS IN BETTER AGREEMENT WITH TIMING OF SURFACE FEATURES. SURFACE
LOW PRESSURE INTO CENTRAL NORTH DAKOTA WITH FRONT TO WESTERN NORTH
DAKOTA BORDER. ALL MODELS MOVE IT SLOWLY EAST AND SOUTH AND OUT OF
CWA BY 12Z WEDNESDAY. AIRMASS VERY UNSTABLE BUT STRONGLY CAPPED.
WIDESPREAD ELEVATED CONVECTION AHEAD OF FRONT WHILE STRONGER STORMS
APPEAR TO BE FIRING OVER BIG HORNS AND WEAKENING AS THEY DRIFT EAST.
CONVECTION LIKELY TO SLOWLY INCREASE IN INTENSITY AND COVERAGE AS
THE AFTERNOON WEARS ON AND INTO THIS EVENING. WILL CONTINUE
SCATTERED POPS WITH MENTION OF POSSIBLE SEVERE OVERNIGHT. LINGERING
SHOWERS AND THUNDERSTORMS...DECREASING FROM WEST TO EAST THROUGH THE
DAY. FAIRLY STRONG HIGH PRESSURE BUILDS OVER NORTHERN PLAINS BEHIND
FRONT FOR SIGNIFICANTLY COOLER AND DRIER CONDITIONS BEGINNING
THURSDAY THROUGH REMAINDER OF SHORT TERM FORECAST.
.LONG TERM...SATURDAY THROUGH TUESDAY NIGHT...
LONG RANGE MODELS KEEP THE REGION UNDER NORTHWEST/ZONAL FLOW ALOFT
THROUGH THE WEEKEND. SHOULD BE DRY UNTIL A SHORTWAVE MOVES THROUGH
SOUTHERN CANADA AND INTO THE NORTHERN PLAINS MONDAY MORNING THROUGH
TUESDAY MORNING. LITTLE UNCERTAINTY AT THIS POINT...BUT EXTENDED
MODELS ARE SHOWING ENOUGH AGREEMENT TO THROUGH IN 20 POPS FOR 12Z
MONDAY THROUGH 0Z TUES. KEPT MONDAY EVENING AND TUESDAY MORNING DRY
FOR NOW. WILL NEED TO MONITOR LATEST MODEL TRENDS FOR FURTHER
UPDATES. ALSO COOLED THINGS OFF A BIT MONDAY AND BEYOND AS SHORT
WAVES WILL TRANSPORT COOLER AIR INTO THE REGION.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
HW/NH
Hazardous weather outlook, Aug 2, 3:06 AM CST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT TUE AUG 2 2005
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
406 AM CDT TUE AUG 2 2005 /306 AM MDT TUE AUG 2 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT AS A
LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE STATE. COOLING
ALOFT AND STRONG MOISTURE AND WARM AIR ADVECTION EAST OF THE LOW
WILL CREATE UNSTABLE CONDITIONS. IF THUNDERSTORMS DEVELOP...THEY
COULD REACH SEVERE CRITERIA...ESPECIALLY IN CENTRAL NORTH DAKOTA
THIS EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Aug 2, 6:27 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT TUE AUG 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL UPHAM 48.58N 100.73W
08/02/2005 0.88 INCH MCHENRY ND TRAINED SPOTTER
ALSO HAD 60 MPH WIND GUSTS.
&&
JTURNERThunderstorm Wind, Pierce
- When
- August 2, 6:35 PM CST to 6:43 PM CST
- Where
- Pierce County, Rugby
- Measured
- 83 kt (96 mph) measured gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.367, -99.983
60 mph wind at 735 PM CDT increased to 71 mph at 739 PM CDT and maxed out at 95 mph at 742 PM CDT. Rugby also had one inch of rain from the storm and pea sized hail that covered the ground. Numerous tree branches down in the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, August 2 to 5, 20055 deaths · 8 events
- Flash Flood in Arizona, August 2, 20051 death · $5,000 · 1 event
- Lightning Strike in Utah, August 2, 20051 death · 1 event
- Flash Flood in Arizona, August 2, 2005$1.0 million · 1 event
- Lightning Strike in Vermont, August 2, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, August 2, 2005$50,000 · 1 event
- Damaging Wind in New York, August 2, 2005$50,000 · 50 kt wind · 1 event
- Flash Flood in California, August 2, 2005$40,000 · 1 event
- Flash Flooding in Utah, August 2, 2005$35,000 · 3 events
- Lightning Strike in Vermont, August 2, 2005$25,000 · 1 event
- Heat in New Jersey, August 2 to 5, 200517 events
- Flood in Alaska, August 2 to 3, 2005$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470684.